Ohio, 2005Damaging Wind in Ohio, June 9, 2005
June 9, 2005 · NWS CLE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 9, 9:45 PM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 9, 9:45 PM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1045 PM EDT THU JUN 9 2005
.SHORT TERM UPDATE (TONIGHT)...
UPDATE TONIGHT TO LOWER POPS...BUT CONTINUE THEM IN THE LOWER CHC
CATEGORY ALL NIGHT. ALSO BROUGHT TEMPS DOWN ACROSS THE SOUTH AND
THE CENTRAL HIGHLANDS...BUT JUST INTO THE UPPER 60S.
&&
.AVIATION (00Z-00Z)...
ISOLD SHOWERS AND TSTMS OCCURING BECAUSE OF S/WV AND SOME DEVELPING
IN CLE AREA ON OUTFLOW FROM THUNDERSTORMS. SOME CONCERN THAT
ACTIVITY MAY NOT COMPLETY GO AWAY AFTER SUNSET. AMS MOIST OVER 70%
RH 1000-500 MB AND WITH A S/WV COULD MEAN SOME WDLY SCT ACTIVITY
CONTINUING. ATTM TOO TOUGH TO CALL IN THE TAFS WILL CONTINUE TO
MONITOR. NONE THE LESS SKIES SHOULD BE PARTLY CLOUDY TONIGHT WITH
MVFR FOG. TIMING IS TOUGH FOR FRIDAY BEST CHANCE SEEMS TO BE AT NW
TAF SITES...OTHERWISE ISOLD TSTMS OVER ENTIRE FORECAST AREA FRIDAY
AFTN.
&&
.SHORT TERM (TONIGHT THRU SUNDAY)...
.LATE THIS AFTERNOON AND TONIGHT...
AREA OF CIRCULATION OVER NORTHERN IND DID NOT TURN OUT MUCH ACTIVITY
THUS FAR...AND IS ONLY BEGINNING TO HEAD NORTHEAST THIS AFTERNOON.
UPPER LEVELS OF THE ATMOSPHERE APPEARED TO BE UNDER AN AREA ON
NEGATIVE VORTICITY ADVECTION THROUGH 1PM...AND ONLY FEATURE TO BE
PRODUCING CONVECTION THIS AFTERNOON IS A BOUNDARY THAT CAME FROM
PREVIOUS THUNDERSTORMS OVER IA/IND YESTERDAY. WILL CONTINUE TO
ADVERTISE A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE
AFTERNOON INTO THE EVENING...WITH ANY ACTIVITY DIMINISHING
OVERNIGHT.
.FRIDAY AND FRIDAY NIGHT...WILL CONTINUE IDEA OF WARM/HUMID
ATMOSPHERE WITH A CHANCE OF THUNDERSTORMS. ETA HINTS AT A WEAK
SHORTWAVE MOVING THROUGH THE AREA DURING FRIDAY...THIS IS NOT
EVIDENT IN GFS RUN. WILL ALSO HAVE TO WATCH OUT FROM MORE EASTWARD
BOUNDARIES FROM UPSTREAM CONVECTION CURRENTLY IN PLACE. VERY FEW
MODIFICATIONS MADE TO FORECAST OVERALL.
SATURDAY AND SUNDAY...NAM IS RATHER AMBITIOUS BRINGING REMNANTS OF
ARLENE THROUGH AREA ON SUNDAY. WITH HISTORY OF LAST YEARS LACKING
PERFORMANCE OF NAM...WILL CONTINUE TO FOLLOW GFS AND HOLD OF ON ANY
SIGNIFICANT CLOUD COVER OR INCREASED PRECIPITATION POTENTIAL...AND
KEEP WITH THE IDEA OF DAILY CONVECTION UNDER THE WARM AND MOIST
UNSTABLE ATMOSPHERE.
&&
.LONG TERM (MONDAY THROUGH THURSDAY)...
BERMUDA HIGH CONTINUING REMAIN ANCHORED OVER THE SOUTHEASTERN U.S.
AT THE START OF THE PERIOD. THE WILL RESULT IN A CONTINUED VERY WARM
AND MOIST SOUTHERLY FLOW WITH THE THREAT OF MAINLY AFTERNOON
CONVECTION. IT APPEARS THAT THERE WILL BE A CHANGE IN THE WEATHER
PATTERN STARTING TUESDAY AS A COLD FRONT AND ASSOCIATED UPPER
TROUGH APPROACHES THE AREA. COOLER AND DRIER WEATHER LOOKS TO
SPREAD INTO THE AREA BEHIND THE FRONT FOR WEDNESDAY. GFS SUGGESTING
A BACKDOOR FRONT WORKING ACROSS THE AREA THURSDAY AND THIS MAY
CHANCES FOR ADDITIONAL SHOWER ACTIVITY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM UPDATE...OUDEMAN
SHORT TERM...ZAFF
LONG TERM...TMA
AVIATION...KIELTYKA
Hazardous weather outlook, Jun 9, 3:42 AM EST, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
442 AM EDT THU JUN 9 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-100841-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
442 AM EDT THU JUN 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE STORMS ARE NOT
EXPECTED TO REACH SEVERE LIMITS. THEREFORE...NO HAZARDOUS WEATHER IS
EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TUESDAY
WHEN A COLD FRONT MOVES THROUGH THE AREA. THE THUNDERSTORMS WILL BE
CAUSED MAINLY BY AN UNSTABLE ATMOSPHERE BUT SHOULD NOT BECOME SEVERE.
THE POTENTIAL EXISTS FOR SEVERE WEATHER ON TUESDAY WITH THE COLD
FRONT.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
LOMBARDY
In the hours before
Local storm report, Jun 9, 6:25 PM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
725 PM EDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL OBERLIN 41.29N 82.22W
06/09/2005 1.25 INCH LORAIN OH COUNTY OFFICIAL
OBERLIN POLICE REPORTED HAIL INCH DIAMETER TO HALF DOLLAR
SIZE HAIL.
&&
KIELTYKASpecial weather statement, Jun 9, 10:41 PM EST, 29 minutes before
OHZ006>008-100500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1141 PM EDT THU JUN 9 2005
STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL OCCUR OVER
PARTS OF NORTHWEST OHIO THROUGH THE EARLY MORNING HOURS.
A BAND OF THUNDERSTORMS FROM LAKE ERIE SOUTH THROUGH OAK HARBOR IN
OTTAWA COUNTY THROUGH SANDUSKY COUNTY WEST OF FREMONT AND INTO
SOUTHWEST WOOD COUNTY WAS MOVING NORTHEAST AT 25 MPH.
THE THUNDERSTORMS WILL HAVE WIND GUSTS TO 45 MPH...HEAVY RAIN UP TO
AN INCH AND A HALF AND SMALL HAIL. SOME PONDING OF WATER ON ROADS
ESPECIALLY IN LOW LYING AREAS WILL OCCUR ALONG WITH QUICK RISE TO
SOME STREAMS AND CREEKS. MOTORISTS SHOULD NOT DRIVE THROUGH FLOODED
ROADS AS THE WATER MAY BE DEEPER THAN YOU THINK.
KIELTYKA
Thunderstorm Wind, Sandusky
- When
- June 9, 11:10 PM EST
- Where
- Sandusky County, 10 mi E of Lindsey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.417, -83.017
Several trees and large limbs reported down from thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Texas, June 9, 2005$71 million · F3 · 4 events
- Tornadoes and Flood in Kansas, June 9, 2005$3.0 million · F3 · 40 events
- Tornadoes and Hail in Kansas, June 9, 2005$6.1 million · F1 · 8 events
- Lightning Strike in Pennsylvania, June 9, 20051 death · 1 event
- Tornadoes and Hail in Kansas, June 9, 2005F2 · 24 events
- Tornadoes and Hail in Texas, June 9, 2005$236,000 · F0 · 45 events
- Flash Flood in New Hampshire, June 9 to 10, 20051 injured · $1.0 million · 1 event
- Hail and Damaging Winds in Nebraska, June 9, 2005$375,000 · 2 in hail · 14 events
- Flash Flooding and Hail in Oklahoma, June 9, 2005$214,000 · 3 in hail · 23 events
- Tornado in Louisiana, June 9, 2005$180,000 · F1 · 1 event
- Flash Flooding and Heavy Rain in Kansas, June 9 to 10, 2005$380,000 · 4 events
- Flash Flooding and Damaging Wind in New York, June 9 to 10, 2005$300,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460027.